Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Identification of some real interpolation spaces

Author: Markus Haase
Journal: Proc. Amer. Math. Soc. 134 (2006), 2349-2358
MSC (2000): Primary 47A60, 47D06
Published electronically: February 17, 2006
MathSciNet review: 2213708
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We interrelate the real interpolation spaces associated with the couples $ (X,Y), (X+Y,Y), (X,X\cap Y)$, and $ (X+Y,X\cap Y)$, proving among others the identities

$\displaystyle (X+Y,X)_{\theta,p} \cap (X+Y, Y)_{\theta,p}$ $\displaystyle = (X+Y, X \cap Y)_{\theta,p},$    
$\displaystyle (X+Y,X)_{\theta,p} \cap (X+Y, Y)_{1-\theta,p}$ $\displaystyle = (X,Y)_{\theta,p},$    
$\displaystyle (X,X\cap Y)_{\theta,p} + (Y,X\cap Y)_{\theta,p}$ $\displaystyle = (X+Y, X\cap Y)_{\theta,p},$    
$\displaystyle (X,X\cap Y)_{\theta,p} + (Y,X\cap Y)_{1-\theta,p}$ $\displaystyle = (X,Y)_{\theta,p}$    

for all $ p \in [1,\infty], \theta \in [0,1]$.

References [Enhancements On Off] (What's this?)

  • 1. Pascal Auscher, Alan McIntosh, and Andrea Nahmod, Holomorphic functional calculi of operators, quadratic estimates and interpolation, Indiana Univ. Math. J. 46 (1997), no. 2, 375–403. MR 1481596,
  • 2. Jöran Bergh and Jörgen Löfström, Interpolation spaces. An introduction, Springer-Verlag, Berlin-New York, 1976. Grundlehren der Mathematischen Wissenschaften, No. 223. MR 0482275
  • 3. Yu. A. Brudnyĭ and N. Ya. Krugljak, Interpolation functors and interpolation spaces. Vol. I, North-Holland Mathematical Library, vol. 47, North-Holland Publishing Co., Amsterdam, 1991. Translated from the Russian by Natalie Wadhwa; With a preface by Jaak Peetre. MR 1107298
  • 4. Giovanni Dore, 𝐻^{∞} functional calculus in real interpolation spaces. II, Studia Math. 145 (2001), no. 1, 75–83. MR 1828994,
  • 5. Pierre Grisvard, Interpolation non commutative, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 52 (1972), 11–15 (French, with Italian summary). MR 0358337
  • 6. Bernhard Haak, Markus Haase, and Peer Kunstmann.
    Perturbation, interpolation and maximal regularity.
    Adv. Differential Equations, 11(2):201-240, 2006.
  • 7. Markus Haase.
    The Functional Calculus for Sectorial Operators.
    Book manuscript. To appear in: Operator Theory: Advances and Applications, Birkhäuser, Basel. Preliminary version available at, 2005.
  • 8. S. G. Kre{\u{\i\/}}\kern.15emn, Yu. I. Petunin, and E. M. Semënov.
    Interpolation of linear operators, volume 54 of Translations of Mathematical Monographs.
    American Mathematical Society, Providence, R.I., 1982.
    Translated from the Russian by J. Szucs. MR 0649411 (84j:46103)
  • 9. Alessandra Lunardi.
    Interpolation Theory.
    Appunti, Scuola Normale Superiore, Pisa., 1999.
  • 10. Lech Maligranda.
    The $ K$-functional for symmetric spaces.
    In Interpolation spaces and allied topics in analysis (Lund, 1983), volume 1070 of Lecture Notes in Math., pages 169-182. Springer, Berlin, 1984. MR 0760482 (86d:46026)
  • 11. Lech Maligranda.
    On commutativity of interpolation with intersection.
    In Proceedings of the 13th winter school on abstract analysis (Srní, 1985), no. 10, pages 113-118 (1986), 1985. MR 0894276 (88j:46067)
  • 12. Lech Maligranda.
    Interpolation between sum and intersection of Banach spaces.
    J. Approx. Theory, 47(1):42-53, 1986. MR 0843454 (87k:46151)
  • 13. Celso Martínez Carracedo and Miguel Sanz Alix, The theory of fractional powers of operators, North-Holland Mathematics Studies, vol. 187, North-Holland Publishing Co., Amsterdam, 2001. MR 1850825
  • 14. Jaak Peetre, Über den Durchschnitt von Interpolationsräumen, Arch. Math. (Basel) 25 (1974), 511–513 (German). MR 0383103,
  • 15. Hans Triebel, Interpolation theory, function spaces, differential operators, 2nd ed., Johann Ambrosius Barth, Heidelberg, 1995. MR 1328645

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A60, 47D06

Retrieve articles in all journals with MSC (2000): 47A60, 47D06

Additional Information

Markus Haase
Affiliation: Abteilung Angewandte Analysis, Universität Ulm, Helmholtzstraße 18, D - 89069 Ulm, Germany
Address at time of publication: Scuola Normale Superiore di Pisa, Piazza dei Cavalieri 7, I - 56126 Pisa, Italy

Keywords: Interpolation space, K-method, real method of interpolation, intersection property, sectorial operator
Received by editor(s): October 20, 2004
Received by editor(s) in revised form: March 8, 2005
Published electronically: February 17, 2006
Additional Notes: The author gratefully acknowledges the financial support from the EU-Research Training Network “Evolution Equations for Deterministic and Stochastic Systems”, Contract No. HPRN-CT-2002-00281
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society